Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching from Sustiva - query from England - Part 3
Nov 30, 2005

Dear Dr Young - you are quite simply fantastic: the information you've provided gives me the confidence to raise this issue with my clinic doctor.

I'd be really grateful if you'd look over my plan of action to be discussed with my doctor and give me your view on whether it's a sensible way to proceed?

Presently I'm on Sustiva and Truvada and about to switch to atazanavir boosted with ritonavir. Since I'm travelling in just under 4 weeks is it OK for me to go ahead and switch to the boosted atazanavir and after returning to the UK in a month's time, then switch to nevirapine following the protocol outlined by you? As previously explained I'm keen to try the nevirapine route and avoid using PIs until necessary.

Many thanks in advance for your view on this matter or any further advice you can give me.

Best wishes and thanks again

J, London, England

Response from Dr. Young

Thanks for your words and follow up.

I think that your plans are fine-- I'd advise you to switch to ATV/RTV sooner than later, just to give you the maximum time on new medications prior to leaving the UK (probably to avoid the dreadful weather, no?). With Truvada, atazanavir and ritonavir, make sure that you take the medications with food and avoid taking antacids (in order to ensure optimal drug levels).

You may find that you tolerate this regimen very well-- well enough that the second switch might not be necessary.

Good luck, safe travels, BY



Previous
When To Start Meds
Next
Switching from Sustiva - query from England - grateful thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement